MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® ALL PURPOSE URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® ALL PURPOSE URETHRAL CATHETER
Catalog Number 0094120
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that their clinical staff stated that they noticed cracking in general purpose latex intermittent catheters [pcn #277710(batch #unk), (batch #ngfs3051), (batch #nghv0932), (batch #nggr2390, (batch #nggq3730], [pcn #277708 (batch #nghs3453), (batch #nggz0495), (batch #nggt3524), (batch #nggy3130), (batch #nggs2682], [pcn #94100 (batch #ngey3152], ]pcn #94120(batch #ngev4510], [pcn #56110(batch #ngfw2958], [pcn #56114(batch #nggv2774].They were concerned that they were brittle and could affect patient safety.Based off of their concerns, they swept their supply areas and found the catheters below to show the same characteristics.They would like to have those evaluated.They have also included a photo below, which shows the cracking.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned one-photo sample noted one unopened (with original packaging), intermittent latex catheter.Visual inspection of the one-photo sample noted what appears to be some cracking on the shaft of the catheter.No actions can be taken at this time since a root cause was not identified.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: caution: this product contains natural rubber latex which may cause allergic reactions.With funnel end 16¿ (40.6cm) length, two eyes, x-ray opaque rubber warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.U.S.Product.Packaged in mexico caution: federal (usa) law restricts this device to sale by or on the order of a physician.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that their clinical staff stated that they noticed cracking in general purpose latex intermittent catheters [pcn #277710(batch #unk), (batch #ngfs3051), (batch #nghv0932), (batch #nggr2390, (batch #nggq3730], [pcn #277708 (batch #nghs3453), (batch #nggz0495), (batch #nggt3524), (batch #nggy3130), (batch #nggs2682], [pcn #94100 (batch #ngey3152], ]pcn #94120(batch #ngev4510], [pcn #56110(batch #ngfw2958], [pcn #56114(batch #nggv2774].They were concerned that they were brittle and could affect patient safety.Based off of their concerns, they swept their supply areas and found the catheters below to show the same characteristics.They would like to have those evaluated.They have also included a photo below, which shows the cracking.Per customer follow up information received via email on 05mar2025, stated that there was no impact to the patient.

Brand Name
BARD® ALL PURPOSE URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21409856
Report Number1018233-2025-01021
Device Sequence Number9345109
Product Code KOD
UDI-Device Identifier00801741034015
UDI-Public(01)00801741034015(11)200929(17)250131(10)NGEV4510
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2025
Device Catalogue Number0094120
Device Lot NumberNGEV4510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown